Alert archive / Indiana / Freeze Warnings in 2023

Freeze Warning 2, NWS Indianapolis, IN

April 23, 202339 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Apr 23, 2023, 3:05 AM EDT for 39 counties in Indiana. It took effect at Apr 24, 2023, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2023, 3:05 AM EDT (07:05 UTC)
In effect from
Apr 24, 2023, 2:00 AM EDT
Expired
Apr 24, 2023, 9:00 AM EDT
In force
7 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2023-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2023-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1457 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

416 
WWUS73 KIND 230705
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
305 AM EDT Sun Apr 23 2023

INZ051>053-060>065-067>072-231515-
/O.NEW.KIND.FZ.W.0002.230424T0600Z-230424T1300Z/
/O.CON.KIND.FR.Y.0003.000000T0000Z-230423T1300Z/
Vigo-Clay-Owen-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-
Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Terre Haute, Brazil, Spencer, Gosport, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
305 AM EDT Sun Apr 23 2023

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 30 expected. For the Frost Advisory, temperatures as 
  low as 34 will result in frost formation.

* WHERE...Portions of central, south central, southeast, 
  southwest and west central Indiana.

* WHEN...For the Freeze Warning, from 2 AM to 9 AM EDT Monday. 
  For the Frost Advisory, until 9 AM EDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

INZ021-028>031-035>049-054>057-231515-
/O.NEW.KIND.FZ.W.0002.230424T0600Z-230424T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Martinsville, Mooresville, Greenwood, Franklin, 
Shelbyville, and Rushville
305 AM EDT Sun Apr 23 2023

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Portions of central, east central, north central and 
  west central Indiana.

* WHEN...From 2 AM to 9 AM EDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
5 follow-up statements
287 
WWUS73 KIND 231252
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
852 AM EDT Sun Apr 23 2023

INZ051>053-060>065-067>072-232100-
/O.EXP.KIND.FR.Y.0003.000000T0000Z-230423T1300Z/
/O.CON.KIND.FZ.W.0002.230424T0600Z-230424T1300Z/
Vigo-Clay-Owen-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-
Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Terre Haute, Brazil, Spencer, Gosport, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
852 AM EDT Sun Apr 23 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...
...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 30 expected tonight.

* WHERE...Portions of central, south central, southeast, 
  southwest and west central Indiana.

* WHEN...From 2 AM to 9 AM EDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

INZ021-028>031-035>049-054>057-232100-
/O.CON.KIND.FZ.W.0002.230424T0600Z-230424T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Martinsville, Mooresville, Greenwood, Franklin, 
Shelbyville, and Rushville
852 AM EDT Sun Apr 23 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Portions of central, east central, north central and 
  west central Indiana.

* WHEN...From 2 AM to 9 AM EDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
563 
WWUS73 KIND 231842
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
242 PM EDT Sun Apr 23 2023

INZ021-028>031-035>049-051>057-060>065-067>072-240245-
/O.CON.KIND.FZ.W.0002.230424T0600Z-230424T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
242 PM EDT Sun Apr 23 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Portions of central, east central, north central and 
  west central Indiana.

* WHEN...From 2 AM to 9 AM EDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
044 
WWUS73 KIND 240248
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
1048 PM EDT Sun Apr 23 2023

INZ021-028>031-035>049-051>057-060>065-067>072-241100-
/O.CON.KIND.FZ.W.0002.230424T0600Z-230424T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
1048 PM EDT Sun Apr 23 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

* WHAT...Frost and sub-freezing temperatures as low as 28 
  expected.

* WHERE...Portions of central Indiana.

* WHEN...From 2 AM to 9 AM EDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
005 
WWUS73 KIND 240850
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
450 AM EDT Mon Apr 24 2023

INZ021-028>031-035>049-051>057-060>065-067>072-241300-
/O.CON.KIND.FZ.W.0002.000000T0000Z-230424T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
450 AM EDT Mon Apr 24 2023

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as the upper 20s.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
776 
WWUS73 KIND 241302
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
902 AM EDT Mon Apr 24 2023

INZ021-028>031-035>049-051>057-060>065-067>072-241415-
/O.EXP.KIND.FZ.W.0002.000000T0000Z-230424T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
902 AM EDT Mon Apr 24 2023

...FREEZE WARNING HAS EXPIRED...

Temperatures have risen above freezing.

$$

For more information from the National Weather Service visit
https://weather.gov/ind

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 23, 3:01 AM EDT, 4 minutes earlier.

Area forecast discussion, Apr 23, 3:01 AM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
301 AM EDT Sun Apr 23 2023

.Short Term...(Today and Tonight)
Issued at 301 AM EDT Sun Apr 23 2023

Chilly early morning ongoing across the Ohio Valley as the
strong dual upper lows spiral over the Great Lakes and northern
Ontario. Cyclonic flow aloft persists across the region with broken
areas of clouds. While some clearing has developed over the last few
hours...a broader area of clouds over Illinois is already spreading
into the Wabash Valley. The areas of clearing have enabled temps to
fall into the mid and upper 30s in a number of locations as of 06Z.

A broad trough will remain firmly anchored over the region today as
the two lobes of low pressure in the upper levels gradually coalesce
over the northern Great Lakes. This will maintain a chilly cyclonic
flow across the area with a wave aloft rotating around the base of
the trough this afternoon and bringing the potential for a few light
showers. The temperatures and frost/freeze potential remain a
primary focus...especially for tonight with more favorable
conditions present over the forecast area.

The pockets of clearing over the region discussed above are filling
back in as a broader area of clouds pivots east into the forecast
area. The clouds and maybe more importantly...winds largely holding
steady in the 7-10mph range have kept temps from fully bottoming out
to this point and expect that trend to hold through daybreak. So
even as temperatures approach the freezing area in spots across
northern portions of the forecast area...expect the clouds and winds
will keep frost localized and focused in sheltered areas. In
short...see no reason to make any changes to the ongoing frost
advisory focused across the southern half of the forecast area.

Any breaks in the clouds that develop near or after daybreak will be
brief as convective temps are reached quickly within the cold
advection regime by late morning. An inversion will develop near the
top of the boundary layer for this afternoon...setting the stage for
an abundance of stratocu and periodic gusts as well as the layer
beneath the inversion becomes well mixed. Despite less moisture
present over the forecast area versus Saturday...steep lapse rates
to near 800mb will generate isolated showers as the aforementioned
upper wave moves across the region. Primary focus for any showers
will be across the northern half of the forecast area and as
occurred Saturday...graupel will likely mix in again considering how
low freezing levels will be. A few flurries cannot even be ruled out.

The wave aloft will shift east this evening with any lingering light
showers diminishing. Focus then shifts to the next chance for
frost/freeze conditions which look much more favorable for the
entire area. While clouds will be in abundance initially...expect
scattering of the deck through the night from the southwest as drier
air advects into the region. Winds will be lighter as well with the
center of an approaching high pressure over the mid Mississippi
Valley which support a widespread frost by early Monday. With
temperatures likely to fall into the lower 30s over the entire
forecast area...a Freeze Warning is warranted for tonight and will
be issued with the morning forecast package.

Temps...well below normal temperatures will continue to wrap up the
weekend...with low level thermals supportive of highs only in the
mid and upper 40s for much of the area. Far southern counties are
likely to be the only spot that may get into the lower 50s. Lows
tonight as mentioned above...will fall into the 30-33 degree range.
Normal cool spots may slip into the upper 20s as well.

&&

.Long Term...(Monday through Saturday)
Issued at 301 AM EDT Sun Apr 23 2023

- Potential Frost Monday Night, especially east of Indianapolis
- Chilly pattern continuing through the late week, lows 35-45F
- Rain chances increasing south to north Thursday-Saturday

Monday through Wednesday...

Surface high pressure will dominate the lower atmosphere through the
early week with the ridge's center drifting from near southern
Illinois Monday morning to the Mid-Atlantic coast on Wednesday.
Aloft, an early-spring type pattern will continue to be the rule
with a long wave H500 trough aligned from the Upper Midwest to the
Northeast...while an overrunning-type set-up with rain showers
across the southern US progresses from the Ozarks to the Tennessee
Valley.  A bright yet cool day Monday may set the stage for
potential frost Monday night over eastern zones from Muncie to
Seymour...although confidence is not high with light breezes
expected under thickening clouds.

A reinforcing shot of Canadian high pressure will enter the north-
central US during the mid-week...with its southern periphery
possibly reaching the Midwest.  The weak boundary ahead of this mass
may encourage stray rain showers Tuesday night-Wednesday...and
possibly even more frost potential for the northern Midwest
Wednesday night, yet confidence here is low given expected light to
moderate breezes.

Thursday through Saturday...

Confidence in the late-workweek's pattern has decreased with models
now disagreeing on the progression and interaction of various short
waves embedded in the overall troughy pattern over the eastern two-
thirds of the CONUS.  Numerous rain showers are possible around the
Thursday timeframe...should the upper trough to our northeast
retrograde towards south-central Canada...which would allow a wave
crossing the southern Plains to curl northward bringing showers into
the CWA.  Just as likely would be dry conditions to prevail across
Indiana under status quo surface high pressure amid the split upper
flow.

So far appears there is greater confidence in a rainy pattern to end
the long term as yet another short wave is progged to dig southward
across the Plains...with the corresponding forcing and fetch of some
Gulf moisture combining near the Midwest.  Any organized severe
weather should continue to be suppressed, along with better
instability, well to our south...yet next weekend's system bares
watching as several ensembles indicate it bringing rather potent
upper dynamics even as surface temps stay modest for late April.

At least partly cloudy skies and moderate easterly breezes through
the late week should only allow for subtle moderation...with any
frost/freeze concerns unlikely, yet while readings stay slightly
below seasonable levels.  The normal max/min through the long term
at Indianapolis is 68/47.

&&

.Aviation...(06Z TAF Issuance)
Issued at 1237 AM EDT Sun Apr 23 2023

Impacts:

* VFR conditions throughout the forecast period
* Isolated light showers possible again this afternoon

Discussion:

The region remains under the influence of cyclonic flow aloft with a
broken cloud deck rotating through the lower Great Lakes. Expect
some scattering of the clouds through daybreak before the clouds
thicken similar to Saturday by late morning within the cold
advection regime. Another upper wave pivoting around the base of the
parent upper low will track through the area this afternoon with
isolated light showers developing again across the northern half of
central Indiana. Ceilings will hover between 5kft and 6kft for much
of the day today and into this evening before scattering late
tonight.

Winds will persist from the west through the forecast
period...peaking at around 10kts this afternoon with the potential
for sporadic higher gusts as well.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Frost Advisory until 9 AM EDT this morning for INZ051>053-
060>065-067>072.

&&

Short Term...Ryan
Long Term...AGM
Aviation...Ryan
Hazardous weather outlook, Apr 22, 4:19 PM EDT, 10 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
419 PM EDT Sat Apr 22 2023

INZ021-028>031-035>049-051>057-060>065-067>072-232030-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
419 PM EDT Sat Apr 22 2023

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Patchy to widespread frost will develop late tonight and early
Sunday.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Sub-freezing temperatures are possible Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Nearby

Freeze Warnings in Indiana, 2023Every freeze warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.